Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access September 25, 2015

On the numerical solutions of some fractional ordinary differential equations by fractional Adams-Bashforth-Moulton method

  • Haci Mehmet Baskonus EMAIL logo and Hasan Bulut
From the journal Open Mathematics


In this paper, we apply the Fractional Adams-Bashforth-Moulton Method for obtaining the numerical solutions of some linear and nonlinear fractional ordinary differential equations. Then, we construct a table including numerical results for both fractional differential equations. Then, we draw two dimensional surfaces of numerical solutions and analytical solutions by considering the suitable values of parameters. Finally, we use the L2 nodal norm and L maximum nodal norm to evaluate the accuracy of method used in this paper.


[1] J. Cao and C. Xu, A high order schema for the numerical solution of the fractional ordinary differential equations, Journal of Computational Physics, 238(2013), 154-168, 2013.10.1016/ in Google Scholar

[2] G.C. Wu, D. Baleanu and Z.G. Deng, Variational iteration method as a kernel constructive technique, Applied Mathematical Modelling, 39(15), 4378-4384, 2015.10.1016/j.apm.2014.12.032Search in Google Scholar

[3] Z. F. Kocak, H. Bulut, and G. Yel, The solution of fractional wave equation by using modified trial equation method and homotopy analysis method, AIP Conference Proceedings, 1637, 504-512, 2014.10.1063/1.4904617Search in Google Scholar

[4] A. Esen, Y. Ucar, N. Yagmurlu and O. Tasbozan, A galerkin finite element method to solve fractional diffusion and fractional Diffusion-Wave equations, Mathematical Modelling and Analysis, 18(2), 260-273, 2013.10.3846/13926292.2013.783884Search in Google Scholar

[5] D. Baleanu, B. Guvenc and J.A. Tenreiro-Machado, New Trends in Nanotechnology and Fractional Calculus Applications; Springer: New York, NY, USA, 2010.10.1007/978-90-481-3293-5Search in Google Scholar

[6] C. Lubich, Fractional linear multistep methods for Abel-Volterra integral equations of the second kind, Mathematics of Computation, 45, 463-469, 1985.10.1090/S0025-5718-1985-0804935-7Search in Google Scholar

[7] P. Goswami and F.B.M. Belgacem, Solving Special fractional Differential equations by Sumudu transform, AIP Conference. Proceedings 1493, 111-115, 2012.10.1063/1.4765478Search in Google Scholar

[8] A. Atangana, Convergence and Stability Analysis of A Novel Iteration Method for Fractional Biological Population Equation, Neural Computing and Applications, 25(5), 1021-1030, 2014.10.1007/s00521-014-1586-0Search in Google Scholar

[9] R.S. Dubey, B. Saad, T. Alkahtani and A. Atangana, Analytical Solution of Space-Time Fractional Fokker-Planck Equation by Homotopy Perturbation Sumudu Transform Method, Mathematical Problems in Engineering, 2014, Article ID 780929, 7 pages, 2014.10.1155/2015/780929Search in Google Scholar

[10] S. Abbasbandy and A. Shirzadi, Homotopy analysis method for multiple solutions of the fractional Sturm-Liouville problems, Numerical Algorithms, 54(4), 521-532, 2010.10.1007/s11075-009-9351-7Search in Google Scholar

[11] L. Song and H. Zhang, Solving the fractional BBM-Burgers equation using the homotopy analysis method, Chaos Solitons Fractals, 40, 1616-1622, 2009.10.1016/j.chaos.2007.09.042Search in Google Scholar

[12] A. Atangana, Numerical solution of space-time fractional derivative of groundwater flow equation, Proceedings of the International Conference of Algebra and Applied Analysis, 6(2), 20 pages, 2012.Search in Google Scholar

[13] H. Jafari and S. Momani, Solving fractional diffusion and wave equations by modified homotopy perturbation method, Physics Letters A, 370(5-6), 388-396, 2007.10.1016/j.physleta.2007.05.118Search in Google Scholar

[14] Q.K. Katatbeh and F.B.M. Belgacem, Applications of the Sumudu Transform to Fractional Diffirential Equations, Nonlinear Studies, 18(1), 99-112, 2011.Search in Google Scholar

[15] K.B. Oldham and J. Spanier, The Fractional Calculus. Academic, New York, 1974.Search in Google Scholar

[16] I. Podlubny, Fractional Differential Equations. Academic Press, San Diego, 1999.Search in Google Scholar

[17] V. E. Tarasov, Fractional Dynamics; Applications of Fractional Calculus to Dynamics of Particles, Fields and Media, Springer, New York, USA, 2010.10.1007/978-3-642-14003-7_11Search in Google Scholar

[18] C. Li and G. Peng, Chaos in Chen’s system with a fractional order, Chaos, Solitons & Fractals, 22, 443-450, 2004.10.1016/j.chaos.2004.02.013Search in Google Scholar

[19] C. Li and W. Deng, Chaos synchronization of fractional-order differential systems, International Journal of Modern Physics B, 20, 791-803, 2006.10.1142/S0217979206033620Search in Google Scholar

[20] K. Diethelm, N.J. Ford, A.D. Freed and Y. Luchko, Algorithms for the fractional calculus: A selection of numerical methods, Computer Methods in Applied Mechanics and Engineering, 194, 743-773, 2005.10.1016/j.cma.2004.06.006Search in Google Scholar

[21] R. Garrappa, On linear stability of predictor-corrector algorithms for fractional differential equations, International Journal of Computer Mathematics, 87(10), 2281-2290, 2010.10.1080/00207160802624331Search in Google Scholar

[22] K. Diethelm, N.J. Ford and A. D. Freed, A predictor corrector approach for the numerical solution of fractional differential equations, Nonlinear Dynamics, 29, 3-22, 2002.10.1023/A:1016592219341Search in Google Scholar

[23] K. Diethelm, N.J. Ford, and A. D. Freed, Detailed error analysis for a fractional Adams method, Numerical Algorithms, 36, 31-52, 2004.10.1023/B:NUMA.0000027736.85078.beSearch in Google Scholar

[24] K. Diethelm and N.J. Ford, Analysis of fractional differential equations, Journal of Mathematical Analysis and Applications, 265, 229-248, 2002.10.1006/jmaa.2000.7194Search in Google Scholar

[25] I. Petras, Fractional Derivatives, Fractional Integrals, and Fractional Differential Equations in Matlab in Engineering Education and Research using Matlab, In Tech, Rijeka, Croatia, 239-264, 2011.10.5772/19412Search in Google Scholar

[26] A. Atangana, Exact solution of the time-fractional underground water flowing within a leaky aquifer equation Vibration and Control, 1-8, 2014.10.1177/1077546314544514Search in Google Scholar

[27] K.A. Gepreel, The homotopy perturbation method applied to the nonlinear fractional Kolmogorov-Petrovskii-Piskunov equations, Applied Mathematics Letters, 24(8), 1428-1434, 2011.10.1016/j.aml.2011.03.025Search in Google Scholar

[28] A. Atangana and D. Baleanu, Nonlinear fractional Jaulent-Miodek and Whitham-Broer-Kaup equations within Sumudu transform, Abstract and Applied Analysis, 9 pages, 2013.10.1155/2013/160681Search in Google Scholar

[29] A. Atangana and N. Bildik, The Use of Fractional Order Derivative to Predict the Groundwater Flow, Mathematical Problems in Engineering, 2013, Article ID 543026, 9 pages, 2013.10.1155/2013/543026Search in Google Scholar

[30] Z. Hammouch and T. Mekkaoui, Travelling-wave solutions for some fractional partial differential equation by means of generalized trigonometry functions, International Journal of Applied Mathematical Research, 1, 206-212, 2012.10.14419/ijamr.v1i2.66Search in Google Scholar

[31] K. Diethelm and A.D. Freed, The FracPECE subroutine for the numerical solution of differential equations of fractional order, in: Forschung und wissenschaftliches Rechnen: Beiträge zum Heinz- Billing-Preis 1998, eds. S. Heinzel and T. Plesser (Gesellschaft für wissenschaftliche Datenverarbeitung, Göttingen, 1999) pp. 57-71.Search in Google Scholar

[32] H. M. Baskonus, T. Mekkaoui, Z. Hammouch and H. Bulut, Active Control of a Chaotic Fractional Order Economic System, Entropy, 17, 5771-5783, 2015.10.3390/e17085771Search in Google Scholar

[33] Z. Hammouch and T. Mekkaoui, Control of a new chaotic fractional-order system using Mittag-Leffler stability, Nonlinear Studies, 2015, To appear.Search in Google Scholar

[34] R.S. Dubey, P. Goswami and F.B.M. Belgacem, Generalized Time-Fractional Telegraph Equation Analytical Solution by Sumudu and Fourier, Journal of Fractional Calculus and Applications, 5(2), 52-58, 2014.Search in Google Scholar

Received: 2015-6-19
Accepted: 2015-8-3
Published Online: 2015-9-25

© 2015

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 1.12.2023 from
Scroll to top button